Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 119, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 3, 2008, 4:16 AM EST for 8 counties in Florida. It took effect at Dec 3, 2008, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 4:16 AM EST (09:16 UTC)
- In effect from
- Dec 3, 2008, 1:00 PM EST
- Expired
- Dec 3, 2008, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 030916 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 AM EST WED DEC 3 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MAINTAIN THE DRY AIR MASS OVER MUCH OF NORTHERN FLORIDA TODAY...WITH CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY. A SUSTAINED ONSHORE FLOW AHEAD OF AN APPROACHING COLD FRONT ON THURSDAY WILL INCREASE THE LOW LEVEL MOISTURE AND RAIN CHANCES. FLZ016>019-027>029-034-032200- /O.NEW.KTAE.FW.W.0119.081203T1800Z-081203T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 416 AM EST WED DEC 3 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
1 follow-up statement
000 WWUS82 KTAE 031711 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1211 PM EST WED DEC 3 2008 ...RED FLAG WARNING NOW IN EFFECT FOR THE EASTERN FLORIDA BIG BEND FROM 1 PM EST UNTIL 5 PM EST DUE TO FOUR HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MAINTAIN THE DRY AIR MASS OVER THE EASTERN FLORIDA BIG BEND AS THE WIND TRAJECTORY FOR THIS REGION REMAINS OVER THE FLORIDA PENINSULA. WITH THE DRIEST AIR REMAINING OVER THE EASTERN FLORIDA BIG BEND TODAY...A BRIEF PERIOD OF RED FLAG CONDITIONS IS LIKELY. FURTHER WEST...ONSHORE FLOW OFF THE GULF OF MEXICO WILL PREVENT RED FLAG CRITERIA FROM BEING MET TODAY. FLZ016>018-027-031815- /O.CAN.KTAE.FW.W.0119.081203T1800Z-081203T2200Z/ GADSDEN-LEON-JEFFERSON-WAKULLA- 1211 PM EST WED DEC 3 2008 ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. RELATIVE HUMIDITY VALUES HAVE BEEN SLOW TO DROP TODAY WITH SURFACE WINDS NOW SHIFTING TO SOUTHEASTERLY BRINGING IN GULF MOISTURE. WHILE RELATIVE HUMIDITY VALUES MAY BRIEFLY DROP BELOW 35 PERCENT LATER THIS AFTERNOON...CRITICAL FOUR HOUR DURATIONS WILL NOT BE MET IN THE CENTRAL FLORIDA BIG BEND. THUS...THE WARNING FOR TODAY HAS BEEN CANCELLED. $$ FLZ019-028-029-034-032200- /O.CON.KTAE.FW.W.0119.081203T1800Z-081203T2200Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 1211 PM EST WED DEC 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ALONG AND JUST WEST OF THE SUWANNEE RIVER ARE EXPECTED TO DROP BELOW 35 PERCENT AROUND 1 PM EST AND REMAIN BELOW 35 PERCENT FOR FOUR HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 2:36 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 3, 2:36 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 AM EST WED DEC 3 2008
.SYNOPSIS...MOST OF N AMERICA IS DOMINATED BY A LONG WAVE TROUGH
THIS MORNING. THERE ARE SEVERAL SHORT WAVES OF NOTE ROTATING THROUGH
IT. THE ONE THAT RESULTED IN LAST NIGHTS LIGHT RAIN EVENT IS
EXITING THE MID ATLANTIC COAST. THE NEXT IN THE PIPELINE TO AFFECT
OUR WX IS DIVING SEWD TOWARD THE FOUR CORNERS REGION. SURFACE
ANALYSIS SHOWS ANOTHER ARCTIC FRONT PUSHING SWD AND EWD ACROSS THE
NRN PLAINS AND UPPER LAKES. A WEAK LOW PRESSURE SYSTEM IS ORGANIZING
IN THE CENTRAL HIGH PLAINS IN RESPONSE TO THE FOUR CORNERS ENERGY.
OVER OUR AREA, HIGH PRESSURE HAS SLIPPED JUST E OF US AND IS
CENTERED OVER SE GA AND NRN FL. SKIES ARE CLEAR AND WINDS CALM.
TEMPS RADIATED QUICKLY AROUND SUNSET, BUT THE DESCENT HAS SLOWED.
THE NORMALLY COLDEST AREAS DIPPED BELOW FREEZING AROUND MIDNIGHT AND
THESE AREAS SHOULD BOTTOM OUT IN THE UPPER 20S FOR THE MOST PART
COME SUNRISE. MANY AREAS WILL SEE FROST.
&&
.SHORT TERM...TODAY THROUGH FRI.
AFTER A FROSTY START, TEMPS WILL RISE QUICKLY IN THIS DRY AIR MASS
AND UNDER FULL SUN, BUT WILL STILL MAX OUT SEVERAL DEGREES BELOW
NORMAL, A COMMON OCCURRENCE SINCE MID NOV. TEMPS WILL NOT BE QUITE
AS COLD TONIGHT WITH MOST AREAS DIPPING TO THE MID 30S. HOWEVER, A
WIDESPREAD FROST IS POSSIBLE OVER OUR GA AND FL BIG BEND ZONES AS
DEW POINT DEPRESSIONS DROP TO ZERO FOR MOST OF THE NIGHT. THE
UPSTREAM SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM WILL ENTER THE
LOWER MS VALLEY BY 12Z THU. THE UPPER SUPPORT WILL BE WEAKENING AS
IT APPROACHES AND THAT TREND WILL CONTINUE AS IT EASES ACROSS THE
FORECAST AREA FROM LATE THU THROUGH FRI. MODEL CONSENSUS HAS SLOWED
THE SYSTEM OVER PREVIOUS RUNS, BUT THE NAM LOOKS A BIT TOO SLOW AND
THE GFS SOLUTION WAS PREFERRED. POPS WERE BASED ON A COMBINATION OF
THE LATEST MAV AND GRIDDED MOS FOR THE MOST PART. IT SHOULD BE NOTED
THAT ECMWF AND SREF POPS ARE HIGHER THAN THIS. AHEAD OF THE FRONT ON
THU, TEMPS WILL ACTUALLY RISE A BIT ABOVE NORMAL WITH UPPER 60S N TO
LOWER 70S S. THU NIGHT MINS WILL GENERALLY BE IN THE MID 40S.
.LONG TERM...FRI NIGHT THROUGH WED.
THE MEAN UPPER PATTERN WILL FEATURE A SERIES OF SHORT WAVE TROUGHS
MOVING QUICKLY SEWD ACROSS THE CNTRL AND ERN CONUS FROM SWRN CANADA.
WEAK SURFACE HIGH PRESSURE WILL MOVE QUICKLY ACROSS THE SERN STATES
FRI NIGHT...WITH THE NEXT CLIPPER SYSTEM EXITING THE E COAST BY SUN
MORNING. WITH GULF MOISTURE EFFECTIVELY SHUT OFF...EXPECT A DRY COLD
FRONTAL PASSAGE OVERNIGHT SAT. HIGH PRESSURE SYSTEM BEHIND THIS
FRONT WILL USHER IN A COOLER AND DRIER AIR MASS THAN ITS PREDECESSOR
WITH BELOW AVERAGE TEMPS SUN AND MON. THE HIGH EXITS THE E COAST MON
NIGHT WITH ONSHORE FLOW INCREASING MOISTURE AND TEMPS AHEAD OF THE
NEXT TROUGH AND COLD FRONT...WHICH WILL AFFECT THE CWA TUE AND TUE
NIGHT. THE 02/12Z EURO IS TRENDING SLOWER AND DEEPER WITH THIS
SYSTEM THAN THE GEM.
&&
.MARINE...TODAY THROUGH SUN.
SEAS CONTINUE TO GRADUALLY SUBSIDE FROM THIS MORNINGS ADVISORY
EVENT AND WITH THE WINDS HAVING BEEN LIGHT FOR MANY HOURS, WE ARE
MAINLY SEEING RESIDUAL SWELL. WINDS WILL GRADUALLY VEER OVER THE
NEXT FEW DAYS, TO ELY TODAY, SE TONIGHT AND S FOR THU INTO THU
NIGHT. A GRADUALLY WIND SHIFT IS ON TAP FOR LATE THU NIGHT THROUGH
FRI AS THE FRONT OOZES ACROSS THE AREA. WINDS OFF THE TAYLOR AND
DIXIE COUNTY COAST WILL NOT SWITCH AROUND TO NW UNTIL FRI NIGHT.
THESE NW WINDS WILL THEN KICK UP TO EXERCISE CAUTION LEVELS BY SAT
NIGHT AND SUN, POSSIBLY EVEN REACHING ADVISORY LEVELS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. CLEAR
SKIES THROUGH THIS MORNING WILL GIVE WAY TO A FEW AFTN CU. NEAR CALM
WINDS OVERNIGHT WILL BECOME SELY 5-10 KT BY LATE MORNING...THEN
LIGHT AFTER SUNSET. UPPER LEVEL MOISTURE IN THE FORM OF SCT CI WILL
SPREAD FROM W TO E DURING THE EVENING.
&&
.FIRE WEATHER...DRIER AIR MASS WILL CONTINUE TODAY WITH CRITICAL
DURATIONS OF SUB-35 PERCENT RH OVER MUCH OF THE FL BIG BEND THIS
AFTN. CONSEQUENTLY...A RED FLAG WARNING WILL BE ISSUED. NO RED FLAG
CONCERNS FOR THU AND FRI AS THE NEXT COLD FRONT BRINGS INCREASING
MOISTURE TO THE REGION.
&&
.HYDROLOGY...THE OCHLOCKONEE APPEARS TO BE CRESTING AT CONCORD AT
JUST UNDER 33 FT. THIS IS A MODERATE FLOOD FOR THAT POINT BUT BELOW
THE STAGE WHERE SIGNIFICANT IMPACTS BEGIN. WE PLAN TO UPDATE THE
WARNING TO INDICATE THAT THE HIGHER CREST ON THU IS NO LONGER
ANTICIPATED. FLOODING IS NOT FORECAST AT THE DOWNSTREAM GAGE IN
HAVANA. THE ONLY OTHER POINT IN FLOOD ACROSS THE HSA IS THE
WITHLACOOCHEE AT VALDOSTA, WHICH IS NEAR CREST. THE FORECAST IS ON
TRACK FOR THIS POINT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 61 34 70 47 64 / 00 00 10 40 30
PANAMA CITY 62 46 71 53 64 / 00 10 20 40 20
DOTHAN 60 40 68 47 60 / 00 10 40 40 20
ALBANY 59 35 67 46 60 / 00 05 30 40 20
VALDOSTA 60 35 69 46 62 / 00 00 10 40 30
CROSS CITY 64 36 72 44 72 / 00 00 05 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 1 TO 5 PM EST FOR THE FOLLOWING ZONES:
DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...LEON...MADISON AND
WAKULLA.
GM...NONE.
&&
AVIATION/FIRE WX/LONG TERM...JAMSKI
REST OF DISCUSSION...WOOLHazardous weather outlook, Dec 2, 6:05 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 AM EST TUE DEC 2 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 605 AM EST TUE DEC 2 2008 /505 AM CST TUE DEC 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND ADJACENT GULF COASTAL WATERS. ...SMALL CRAFT ADVISORIES IN EFFECT THROUGH EARLY THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS TODAY FOR PANHANDLE BEACHES... .DAY ONE...TODAY AND TONIGHT... NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS EARLY THIS MORNING WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE OFFSHORE MARINE LEGS. AS HIGH PRESSURE MOVES ACROSS THE GULF COAST STATES TODAY...THE WINDS AND SEAS WILL GRADUALLY SUBSIDE. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE PANHANDLE BEACHES TODAY. A DRY AND COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO PLUMMET BELOW 32 DEGREES OVERNIGHT AWAY FROM THE COAST. AREAS OF FROST WILL ALSO FORM OVER INLAND AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS THE HIGH MOVES EAST OF THE REGION WEDNESDAY...ONSHORE WINDS WILL PROMOTE A WARMING TREND WITH TEMPERATURES RETURNING TO NORMAL VALUES. THE NEXT COLD FRONT WILL BRING A CHANCE OF RAIN THURSDAY AND FRIDAY...FOLLOWED BY COOLER AND DRIER AIR FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.